Alert archive / Minnesota / River Flood Watches in 2017
River Flood Watch 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood watch at Mar 3, 2017, 10:28 AM CST for Clay County, Minnesota. It took effect at Mar 9, 2017, 9:00 AM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2017, 10:28 AM CST (16:28 UTC)
- In effect from
- Mar 9, 2017, 9:00 AM CST
- Expired
- Mar 5, 2017, 10:13 AM CST
- In force
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
County Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 76 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River (MN) near Dilworth (DILM5). The gauge peaked at 13.83 ft at Mar 2, 2017, 10:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05062000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
436 WGUS63 KFGF 031628 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eastern North Dakota/Grand Forks ND 1028 AM CST FRI MAR 3 2017 ...The National Weather Service in Grand Forks, ND has issued a flood watch for these river locations in Minnesota...North Dakota... * Fargo...on the Red River...in Clay and Cass Counties * Dilworth...on the Buffalo River...in Clay County .All the rivers in this forecast group are expected to rise from snowmelt and thawing of ice in the drainage networks caused by warmer temperatures this weekend and early next week. Right now, the points at Fargo and Dilworth have a chance of getting to minor flood stage later in the period. The segments in this product are river forecasts for selected locations in the watch area... PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. - Listen to NOAA weather radio or commercial radio or TV for the latest updates. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks This forecast does not account for ice jams that can quickly raise local river levels with little or no notice. && MNZ003-NDZ039-050428- /O.NEW.KFGF.FL.A.0001.170309T0000Z-000000T0000Z/ /FGON8.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1028 AM CST FRI MAR 3 2017 The National Weather Service in Grand Forks, ND has issued a * Flood Watch for The Red River at Fargo * from Wednesday evening until further notice. * At 9:15 AM Friday the stage was 16.6 feet. * Minor flooding is possible. * Flood Stage is 18.0 feet. * Forecast...the river may reach Flood Stage by Wednesday evening. && Daily 7am CDT/6am CST forecast stage in feet: Date Sat Sun Mon Tue Wed Thu Fri (month/day) 03/04 03/05 03/06 03/07 03/08 03/09 03/10 Red River Fargo 16.5 16.4 16.6 17.0 17.6 18.3 18.5 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$ MNZ003-050428- /O.NEW.KFGF.FL.A.0002.170309T1500Z-000000T0000Z/ /DILM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1028 AM CST FRI MAR 3 2017 The National Weather Service in Grand Forks, ND has issued a * Flood Watch for The Buffalo River near Dilworth * from Thursday morning until further notice. * At 8:30 AM Friday the stage was 12.4 feet. * Minor flooding is possible. * Flood Stage is 13.0 feet. * Forecast...the river may reach Flood Stage by late Thursday morning. && Daily 7am CDT/6am CST forecast stage in feet: Date Sat Sun Mon Tue Wed Thu Fri (month/day) 03/04 03/05 03/06 03/07 03/08 03/09 03/10 Buffalo River Dilworth 11.4 10.6 11.0 11.0 11.5 12.8 13.9 LAT...LON 4715 9682 4704 9681 4689 9669 4684 9652 4692 9650 $$
3 follow-up statements
197 WGUS63 KFGF 040316 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eastern North Dakota/Grand Forks ND 916 PM CST FRI MAR 3 2017 ...The flood watch continues for these river locations in Minnesota and North Dakota... * Fargo...on the Red River...in Clay and Cass counties * Dilworth...on the Buffalo River...in Clay County .Additional rises to river levels are possible in the coming week at Fargo and Dilworth due to thawing of ice in the drainage networks as temperatures warm this weekend and early next week. These locations may see rises above flood stage late next week but confidence remains low due to questions on how much melting the area will see and any forecast precipitation next week. Stay tuned to the updated forecasts as more information becomes available. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. - Listen to NOAA weather radio or commercial radio or TV for the latest updates. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks This forecast does not account for ice jams that can quickly raise local river levels with little or no notice. && MNZ003-NDZ039-051516- /O.CON.KFGF.FL.A.0001.170309T0600Z-000000T0000Z/ /FGON8.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 916 PM CST FRI MAR 3 2017 The Flood Watch continues for the Red River at Fargo * from late Wednesday night until further notice. * At 8:15 PM Friday the stage was 16.4 feet. * Minor flooding is possible. * Flood Stage is 18.0 feet. * Forecast...the river may reach Flood Stage by early Thursday morning. && Daily 7pm CDT/6pm CST forecast stage in feet: Date Sat Sun Mon Tue Wed Thu Fri (month/day) 03/04 03/05 03/06 03/07 03/08 03/09 03/10 Fargo 16.2 16.2 16.6 17.1 17.8 18.3 18.1 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$ MNZ003-051515- /O.CON.KFGF.FL.A.0002.170309T1500Z-000000T0000Z/ /DILM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 916 PM CST FRI MAR 3 2017 The Flood Watch continues for the Buffalo River near Dilworth * from Thursday morning until further notice. * At 8:30 PM Friday the stage was 11.7 feet. * Minor flooding is possible. * Flood Stage is 13.0 feet. * Forecast...the river may reach Flood Stage by late Thursday morning. && Daily 7pm CDT/6pm CST forecast stage in feet: Date Sat Sun Mon Tue Wed Thu Fri (month/day) 03/04 03/05 03/06 03/07 03/08 03/09 03/10 Dilworth 10.9 10.7 11.1 11.0 12.1 13.5 M LAT...LON 4715 9682 4704 9681 4689 9669 4684 9652 4692 9650 $$ Lee
463 WGUS63 KFGF 041639 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eastern North Dakota/Grand Forks ND 1039 AM CST SAT MAR 4 2017 ...The flood watch continues for these river locations in Minnesota...North Dakota... * Fargo...on the Red River...in Clay and Cass Counties * Dilworth...on the Buffalo River...in Clay County .All the rivers in this forecast group are expected to rise from snowmelt and thawing of ice in the drainage networks caused by warmer temperatures this weekend and early next week. Right now, only the Buffalo River at Dilworth and the Red River of the North at Fargo are expected to rise above flood stage. However, there is uncertainty in the air temperature forecast and in our estimation of moisture in the snowpack and drainage networks. The segments in this product are river forecasts for selected locations in the watch area... PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. - Listen to NOAA weather radio or commercial radio or TV for the latest updates. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks This forecast does not account for ice jams that can quickly raise local river levels with little or no notice. && MNZ003-NDZ039-060439- /O.CON.KFGF.FL.A.0001.170309T0600Z-000000T0000Z/ /FGON8.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1039 AM CST SAT MAR 4 2017 The Flood Watch continues for the Red River at Fargo * from late Wednesday night until further notice. * At 10:15 AM Saturday the stage was 16.3 feet. * Minor flooding will be possible. * Flood Stage is 18.0 feet. * Forecast...the river may reach Flood Stage by early Thursday morning. && Daily 7am CDT/6am CST forecast stage in feet: Date Sun Mon Tue Wed Thu Fri Sat (month/day) 03/05 03/06 03/07 03/08 03/09 03/10 03/11 Red River Fargo 16.1 16.2 16.6 17.5 18.2 18.4 17.8 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$ MNZ003-060439- /O.CON.KFGF.FL.A.0002.170310T0200Z-000000T0000Z/ /DILM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1039 AM CST SAT MAR 4 2017 The Flood Watch continues for the Buffalo River near Dilworth * from Thursday evening until further notice. * At 9:30 AM Saturday the stage was 10.7 feet. * Minor flooding will be possible. * Flood Stage is 13.0 feet. * Forecast...the river may reach Flood Stage by Thursday evening. && Daily 7am CDT/6am CST forecast stage in feet: Date Sun Mon Tue Wed Thu Fri Sat (month/day) 03/05 03/06 03/07 03/08 03/09 03/10 03/11 Buffalo River Dilworth 9.9 10.2 10.2 10.4 12.1 13.4 13.5 LAT...LON 4715 9682 4704 9681 4689 9669 4684 9652 4692 9650 $$
733 WGUS63 KFGF 051613 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eastern North Dakota/Grand Forks ND 1013 AM CST SUN MAR 5 2017 ...The flood watch is cancelled for these river locations in Minnesota... * Dilworth...on the Buffalo River...in Clay County ...The flood watch continues for these river locations in Minnesota...North Dakota... * Fargo...on the Red River...in Clay and Cass Counties .The segments in this product are river forecasts for selected locations in the watch area... PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...turn around, don't drown... - Don't travel through flooded areas! - Persons living in the Red River Basin should monitor river levels while the river is in, or near, flood. - Listen to NOAA weather radio or commercial radio or TV for the latest updates. For more information...go to the AHPS/River section on our web page at: www.weather.gov/grandforks This forecast does not account for ice jams that can quickly raise local river levels with little or no notice. && MNZ003-NDZ039-070413- /O.CON.KFGF.FL.A.0001.170309T0600Z-000000T0000Z/ /FGON8.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1013 AM CST SUN MAR 5 2017 The Flood Watch continues for the Red River at Fargo * from late Wednesday night until further notice. * At 9:15 AM Sunday the stage was 16.2 feet. * Minor flooding will be possible. * Flood Stage is 18.0 feet. * Forecast...the river may reach Flood Stage by early Thursday morning. && Daily 7am CDT/6am CST forecast stage in feet: Date Mon Tue Wed Thu Fri Sat Sun (month/day) 03/06 03/07 03/08 03/09 03/10 03/11 03/12 Red River Fargo 16.4 16.8 17.5 18.1 18.4 18.2 17.6 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$ MNZ003-051643- /O.CAN.KFGF.FL.A.0002.000000T0000Z-000000T0000Z/ /DILM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1013 AM CST SUN MAR 5 2017 The Flood Watch is cancelled for the Buffalo River near Dilworth * At 9:30 AM Sunday the stage was 9.2 feet. * Forecast...the river is forecast to reach a maximum stage of 11.9 feet by early Saturday morning. && Daily 7am CDT/6am CST forecast stage in feet: Date Mon Tue Wed Thu Fri Sat Sun (month/day) 03/06 03/07 03/08 03/09 03/10 03/11 03/12 Buffalo River Dilworth 9.1 9.0 9.1 10.4 11.6 11.9 11.8 LAT...LON 4715 9682 4704 9681 4689 9669 4684 9652 4692 9650 $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood watch went out at Mar 3, 10:04 AM CST, 24 minutes earlier.
Area forecast discussion, Mar 3, 10:04 AM CST, 24 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1004 AM CST Fri Mar 3 2017 .UPDATE... Issued at 1002 AM CST Fri Mar 3 2017 Narrow band of light snow west of Minot to north of Bismarck. This area will shift slowly east thru this evening. Just a short period of light snow reaching the ground. Otherwise watching temps today and they should reach the 20s with low 30s south. && .SHORT TERM...(Today and tonight) Issued at 315 AM CST Fri Mar 3 2017 Minimal impacts through the short term with low end snow chances and temperatures main challenges. Warm advection -sn ahead of lee trough currently still in Montana. With current progression of trough have backed off on any pcpn reaching the forecast area until noon or more likely later. When, if pcpn reaches the fa later not anticipating any accumulations. With return flow and warm advection temperatures should recover to seasonal averages. Nam looks to be the odd model out on coverage of any -sn this evening. Will maintain some low pops but confidence low. Otherwise warm advection continues tonight and with anticipated cloud cover minimum temperatures should hold in the 20s most areas. .LONG TERM...(Saturday through Thursday) Issued at 315 AM CST Fri Mar 3 2017 Significant warmup starts Saturday. Warm start, plenty of solar and continued warm advection should combine for temperatures climbing above average. Snow free areas should be able to climb into the 40s with 30s elsewhere. Sunday will be the warmest day with temperatures in the 40s and 50s. Short wave lifting NE into the region Sunday night with upper flow transitioning into a SW flow pattern will bring a return to pcpn chances. With warm column phase will likely be liquid. At this time any chances should be confined to the far NW towards morning. Surface low will lift NE through the fa Monday. Potential for pcpn in warm sector somewhat in question with best chances across the northern fa. Weather impacts may increase significantly late monday afternoon and Monday night as sharp cold front Crosses the FA. Will see pcpn transition to snow and potential accumulations will depend on surface low position and how much moisture is able to wrap around low in deformation zone. Will also be wind on back side of fropa so combo of snow and wind could result in visibility issues. Very progressive nature of low and cold front will limit any potential hazards to a relatively short period of time. The Tuesday through Friday period starts off with upper air features in poor agreement. The position of a southern Canada upper low is depicted over Sask/MB per ECMWF compared to nwrn Ont per GFS. This results in some timing differences of an initial upper short wave ridge that will bring dry weather to the middle portion of next week. Both models then transition to a NW flow pattern as the upper lows moves into the Hudson Bay area. The model differences will result in timing differences for a series of waves that will bring chances of snow to the latter half of the week...as the pattern becomes more zonal by Friday. By mid to late week, ECMWF shows an abundance of PAC moisture moving across the Canadian Rockies with increasing chances of precip across mainly southern Sask and MB Thu night into Friday. The GFS shows a weaker clipper moving across the area Wed night...with precip mainly across the north and east...followed by a second wave bringing more widespread precip across the region Thu night into Fri...when the ECMWF is further north with the QPF. Thus, confidence at this point is low by there should be an increasing chance for precipitation late next week and possibly across the northern portions of the CWA. Daytime highs will generally be in the 20s and 30s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 651 AM CST Fri Mar 3 2017 Kept conditions VFR through the period. -Sn this afternoon and evening looking too spotty to mention in tafs at this point. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Riddle SHORT TERM...Voelker LONG TERM...Speicher/Voelker AVIATION...Voelker
Hazardous weather outlook, Mar 3, 7:03 AM CST, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 703 AM CST Fri Mar 3 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041315- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 703 AM CST Fri Mar 3 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong cold front will cross the region later Monday into Monday night. This system has the potential to produce a winter mix of precipitation and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:28 AM CST | River Flood Watch | FGF | Clay | 3 days |
Nearby
River Flood Watches in Minnesota, 2017Every river flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.